NursGuru

    Exam Review

    1. A nurse is reviewing the components of medication reconciliation with a newly licensed nurse. Which of the following information should the nurse include in the teaching?
      A)
      "The list obtained from the client does not need to list medications that are not prescribed by the client's provider."
      B)
      "Complete the reconciliation process one time when the client is first admitted to the hospital."
      C)
      "A nurse should write a verbal order in the medical record for medications the client was taking at home."
      D)
      "A comprehensive list of medications is provided for the client at the time of discharge."
    2. As seen in the video, Chasing Zero, a nurse is preparing to give a handoff report to the oncoming nurse. In which of the following areas should the nurse provide report to the oncoming nurse?
      A)
      Conference area
      B)
      Nurse's lounge
      C)
      Outside client's room
      D)
      Client's bedside
    3. A nurse is assisting with teaching a class about routes of medication administration. The nurse should include that which of the following routes has the fastest rate of absorption?
      A)
      Intramuscular
      B)
      Enteral
      C)
      Intravenous
      D)
      Topical
    4. A patient with a respiratory infection asks the nurse why some antibiotics are prescribed to be given every 12 hours while others have to be taken 4 times per day. What is the nurse's best response?
      A)
      "We need to vary the times of administration to keep the blood levels fluctuating"
      B)
      "The time between medication varies to fit the nurse's schedule"
      C)
      "Regular doses are given based on the half-life of the medication to maintain a therapeutic effect"
      D)
      "We try to give the next dose of medication only after the last dose is gone"

    Exam Review

    1. The nurse goes into a patient's room and administers her 0900 medications. When should the nurse document that the medications were given?
      A)
      At the end of her shift
      B)
      Whenever she has time
      C)
      Immediately following administration of the medications
      D)
      Before she enters the room to give the medications
    2. In order for the nurse to administer medication safely, the nurse must understand the 10 rights of safe medication administration, Identify all of the rights listed below (Select All That Apply).
      (SATA)
      A)
      Medication
      B)
      Client education
      C)
      Method
      D)
      Evaluation
      E)
      Assessment
    3. A nurse is caring for a client who has hypertension and recently developed drooping facial features. When contacting the provider, which of the following statements should the nurse include as part of the background component of the SBAR communication tool?
      A)
      "The client has a history of hypertension."
      B)
      "The client may benefit from a neurology consult."
      C)
      "The client is disoriented and pupils are slow to respond to light."
      D)
      "The client has developed drooping facial features."
    4. A nurse is caring for a client who has a prescription for digoxin 0.25 mg PO daily. The amount available is digoxin 0.125 mg/tablet. How many tablets should the nurse administer per dose? (Round to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)
      Correct Answer:2 tablets

    Exam Review

    1. The nurse has an order to give Metoprolol 75 mg po. Metoprolol is available in a 50 mg tablet. How many tablets should the nurse administer?
      A)
      2 tablet
      B)
      1 tablet
      C)
      0.5 tablet
      D)
      1.5 tablet
    2. Upon receiving the assignment for the evening, a nurse notices that two of the patients have the same name. The best way to identify two patients on a medical unit who have the same name is to:
      A)
      ask the patients their names
      B)
      check the patients' ID bands and patient information
      C)
      ask another nurse about their identities
      D)
      verify their names with the family members
    3. A nurse is caring for a patient with impaired liver function and is jaundice. The nurse needs to make more focused assessments when administering medications to this patient because the patient may experience problems with the process of
      A)
      metabolism.
      B)
      excretion.
      C)
      absorption.
      D)
      distribution.
    4. It is important to monitor blood glucose levels in patients that have diabetes when taking
      A)
      Digoxin
      B)
      Ezetimibe
      C)
      Metoprolol
      D)
      Furosemide

    Exam Review

    1. A nurse is reinforcing teaching with a client who has a new prescription for hydrochlorothiazide. Which of the following information should the nurse include?
      A)
      Plan to take the medication at bedtime
      B)
      Limit fluid intake in the morning
      C)
      Take your weight at the same time every day.
      D)
      Expect increased swelling of the ankles
    2. A nurse is documenting in a client's health record using the subjective, objective, assessment, and plan (SOAP) charting model. Which of the following information should be included in the subjective component?
      A)
      Client reports chest pain after mowing lawn this morning
      B)
      Client's skin is pale and diaphoretic
      C)
      Client administered nitroglycerin 0.3 mg SL for chest pain
      D)
      Client's blood pressure is 182/98 mm Hg
    3. A postoperative patient is undergoing antibiotic therapy. She has never had any problems taking medications in the past. When the nurse hung the second dose of IV antibiotics, the patient suddenly developed hives and itching. The nurse recognized this was most likely a(n):
      A)
      toxic effect.
      B)
      idiosyncratic reaction.
      C)
      side effect.
      D)
      allergic reaction.
    4. A nurse is assisting with teaching a class about pharmacodynamics. The nurse should include that which of the following medication levels occurs when a medication is at the lowest serum concentration?
      A)
      Toxic
      B)
      Peak
      C)
      Trough
      D)
      Half-life

    Exam Review

    1. A registered nurse for more than 15 years was concerned when she learned that her hospital was going to let unlicensed nursing assistants start IVs on patients. The nurse knew this was in violation of the scope of nursing practice in her state. Which of the following defines the scope of nursing's professional functions and responsibilities?
      A)
      State Nurse Practice Acts
      B)
      The MedWatch program
      C)
      Employee assistance programs (EAP)
      D)
      The American Nurse's Association
    2. Before administering client medications, the nurse must identify the client. Which of the following methods of identification should the nurse use?
      A)
      Ask a family member to verify the client's identity.
      B)
      Ask the client's full name and date of birth.
      C)
      Verify the client's room number
      D)
      Check the client's name on the medication administration record (MAR)
    3. A nurse is reinforcing teaching with a client who has a prescription for simvastatin. Which of the following instructions should the nurse provide?
      A)
      Take the medication in the evening hours.
      B)
      Follow each tablet with an antacid tablet.
      C)
      Have a meal or a snack when taking the medication.
      D)
      Swallow the tablet with a glass of grapefruit juice.
    4. A nurse is preparing to administer a client's antihypertensive medication. When using clinical judgment, which of the following findings indicates the nurse should collect further data from the client before administering medication?
      A)
      The client has a urine output of 400 mL for the past 8 hr
      B)
      The client reports dizziness when ambulating to the bathroom.
      C)
      The client ate 60% of their breakfast.
      D)
      The client reports having trouble sleeping the previous night.

    Exam Review

    1. The patient is vomiting, complaining of severe chest pain and has a blood pressure of 204/102. The nurse calls the health care provider in an attempt to obtain which of the following type of order?
      A)
      PRN
      B)
      Routine
      C)
      STAT
      D)
      Weekly
    2. A nurse is caring for a group of clients. Which of the following clients should the nurse identify is at the greatest risk of developing medication toxicity?
      A)
      A client who has hyperthyroidism
      B)
      A client who has back pain
      C)
      A client who requires dialysis
      D)
      A client who has a respiratory infection
    3. A nurse is transcribing a client's medication prescriptions and is having difficulty reading the provider's handwriting. Which of the following actions should the nurse take?
      A)
      Clarify the prescription with the family.
      B)
      Ask the pharmacist for clarification of the prescription.
      C)
      Contact the provider to clarify the prescription.
      D)
      Interpret the prescription according to the client's medical history.
    4. A nurse is performing a medication reconciliation while admitting an older adult client transferred from a long-term care (LTC) facility. Which of the following should the nurse identify as part of the medication reconciliation process?
      A)
      Discontinuation of medications
      B)
      Medications from the LTC facility
      C)
      Medications from an old pharmacy
      D)
      Recommendation for prescribed medications